Alert archive / Minnesota / River Flood Warnings in 2015
River Flood Warning 5, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Jul 7, 2015, 8:00 AM CDT for Rock County, Minnesota. It was in force for 7 days.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2015, 8:00 AM CDT (13:00 UTC)
- Expired
- Jul 14, 2015, 8:00 AM CDT
- In force
- 7 days
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
County Rock County, MN
The radar
The Sioux Falls radar (KFSD), 53 km from the middle of the area, began a volume at 13:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rock River near Hardwick (HRDM5).
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
864
WGUS43 KFSD 071300
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
800 AM CDT TUE JUL 7 2015
...The National Weather Service in Sioux Falls has issued a flood
warning for the following rivers in Minnesota...
Rock River Near Hardwick
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
MNC133-081700-
/O.NEW.KFSD.FL.W.0005.150707T1300Z-000000T0000Z/
/HRDM5.1.ER.150707T1037Z.150707T1230Z.000000T0000Z.NO/
800 AM CDT TUE JUL 7 2015
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Rock River Near Hardwick.
* until further notice.
* At 07AM Tuesday the stage was 14.3 feet.
* Flood stage is 14.0 feet.
* at stages near 14.0 feet...The lower left bank overflows flooding
low lying agricultural lands.
&&
LAT...LON 4391 9620 4391 9610 4383 9611 4370 9611
4371 9622 4380 9616
$$
&&
LOCATION FLOOD LATEST OBSERVED RECENT OBSERVED
STAGE STAGE TIME CREST TIME
ROCK RIVER
HRDM5 14.0 14.26 Tue 7 AM 14.3 Tue Jul 072 follow-up statements
620
WGUS83 KFSD 071649
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1149 AM CDT TUE JUL 7 2015
...The Flood Warning continues for the following rivers in
Minnesota...South Dakota...
Split Rock Creek Below Jasper
Split Rock Creek Near Corson
Rock River Near Hardwick
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
MNC133-SDC099-082049-
/O.CON.KFSD.FL.W.0004.000000T0000Z-000000T0000Z/
/JSPM5.2.ER.150706T1728Z.150707T0230Z.000000T0000Z.NO/
1149 AM CDT TUE JUL 7 2015
The Flood Warning continues for
The Split Rock Creek Below Jasper.
* until further notice.
* At 11AM Tuesday the stage was 93.1 feet.
* Flood stage is 91.0 feet.
* Recent activity...The river rose above flood stage on Monday July
06 and crested at 94.5 feet.
&&
LAT...LON 4390 9639 4384 9637 4377 9642 4372 9648
4372 9654 4381 9649
$$
SDC099-082049-
/O.EXT.KFSD.FL.W.0003.150707T1646Z-150709T0228Z/
/COSS2.1.ER.150707T1200Z.150707T1800Z.150708T0228Z.NO/
1149 AM CDT TUE JUL 7 2015
...Flood Warning extended until 9 PM Wednesday...
The Flood Warning continues for
The Split Rock Creek Near Corson.
* until Wednesday evening.
* At 10AM Tuesday the stage was 8.4 feet.
* Flood stage is 8.5 feet.
* Recent activity...The river rose above flood stage on Tuesday July
07.
* Forecast...crest near 8.6 feet by Tuesday July 07.The river will
fall below flood stage by late Tuesday July 07.
* at stages near 8.5 feet...Flooding of the lower lying agricultural
land begins.
&&
LAT...LON 4372 9654 4372 9648 4362 9654 4358 9654
4358 9661 4365 9661
$$
MNC133-082049-
/O.CON.KFSD.FL.W.0005.000000T0000Z-000000T0000Z/
/HRDM5.1.ER.150707T1037Z.150707T1515Z.000000T0000Z.NO/
1149 AM CDT TUE JUL 7 2015
The Flood Warning continues for
The Rock River Near Hardwick.
* until further notice.
* At 10AM Tuesday the stage was 14.4 feet.
* Flood stage is 14.0 feet.
* Recent activity...The river rose above flood stage on Tuesday July
07.
* at stages near 14.0 feet...The lower left bank overflows flooding
low lying agricultural lands.
&&
LAT...LON 4391 9620 4391 9610 4383 9611 4370 9611
4371 9622 4380 9616
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
SPLIT ROCK CREEK
JSPM5 91.0 93.10 Tue 11 AM 94.5 Mon Jul 06
COSS2 8.5 8.42 Tue 11 AM 8.6 Tue 1 PM
ROCK RIVER
HRDM5 14.0 14.39 Tue 10 AM 14.4 Tue Jul 07422
WGUS83 KFSD 080212
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
912 PM CDT TUE JUL 7 2015
...The Flood Warning is cancelled for the following rivers in
Minnesota...
Rock River Near Hardwick
...The Flood Warning continues for the following rivers in
Minnesota...South Dakota...
Split Rock Creek Below Jasper
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
MNC133-SDC099-090612-
/O.CON.KFSD.FL.W.0004.000000T0000Z-000000T0000Z/
/JSPM5.2.ER.150706T1728Z.150707T0230Z.000000T0000Z.NO/
912 PM CDT TUE JUL 7 2015
The Flood Warning continues for
The Split Rock Creek Below Jasper.
* until further notice.
* At 08PM Tuesday the stage was 92.2 feet.
* Flood stage is 91.0 feet.
* At stages near 91.0 feet...The lower banks on this stretch of the
creek are overtopped. The low water crossing on 250th Street at the
MN/SD state line is flooded.
&&
LAT...LON 4390 9639 4384 9637 4377 9642 4372 9648
4372 9654 4381 9649
$$
MNC133-080242-
/O.CAN.KFSD.FL.W.0005.000000T0000Z-150708T0212Z/
/HRDM5.1.ER.150707T1037Z.150707T1515Z.150708T0015Z.NO/
912 PM CDT TUE JUL 7 2015
The Flood Warning is cancelled for
The Rock River Near Hardwick.
* At 08PM Tuesday the stage was 13.9 feet.
* Flood stage is 14.0 feet.
* At stages near 14.0 feet...The lower left bank overflows flooding
low lying agricultural lands.
&&
LAT...LON 4391 9620 4391 9610 4383 9611 4370 9611
4371 9622 4380 9616
$$
&&
LOCATION FLOOD LATEST OBSERVED RECENT OBSERVED
STAGE STAGE TIME CREST TIME
SPLIT ROCK CREEK
JSPM5 91.0 92.18 Tue 8 PM 94.5 Mon Jul 06
ROCK RIVER
HRDM5 14.0 13.91 Tue 8 PM 14.4 Tue Jul 07What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jul 7, 6:11 AM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 7, 6:11 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 611 AM CDT TUE JUL 7 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 347 AM CDT TUE JUL 7 2015 LOOKS TO BE A PLEASANT DAY ACROSS THE AREA AS SURFACE HIGH PRESSURE BUILDS IN ACROSS THE REGION. IT WILL BE A SLIGHTLY COOLER DAY IN A EAST/NORTHEASTERLY SURFACE FLOW...WITH HIGHS LOWER TO MID 70S. KEPT PATCHY SMOKE IN THE WESTERN HALF OF OUR CWA THROUGH THE MORNING HOURS WITH CURRENT OBS INDICATING SOME VISIBILITY REDUCTIONS FROM THE JAMES RIVER VALLEY WESTWARD. WHILE THE MID/UPPER LEVEL FLOW TODAY WOULD SUPPORT SOME SMOKE FROM WESTERN CANADA TRACKING INTO THE NORTHERN PLAINS...THUS GIVING US SOME HAZE IN THE SKY...THINK WE WILL SEE IMPROVEMENT IN SURFACE SMOKE AS THE LOW LEVEL FLOW TURNS EAST THEN SOUTHEASTERLY DURING THE DAY. THESE THOUGHTS ARE ALSO SUPPORTED BY CURRENT AIR QUALITY FORECAST GUIDANCE. TONIGHT WILL BE ANOTHER COOL NIGHT IN A LIGHT SOUTHEASTERLY SURFACE FLOW AS THE HIGH TRACKS OFF TO THE EAST. WHILE THERE MAY BE AN INCREASE IN CLOUDS LATER TONIGHT...MUCH OF THE NIGHT WILL BE MOSTLY CLEAR. THIS COMBINED WITH THE LIGHT WINDS WILL ALLOW LOWS TO DROP INTO THE UPPER 40S TO LOWER 50S ACROSS THE AREA. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 347 AM CDT TUE JUL 7 2015 QUASI-ZONAL FLOW ALOFT WEDNESDAY AND THURSDAY WILL KEEP THE SEASONALLY COOL TEMPERATURES IN PLACE THROUGHOUT THE CENTRAL AND NORTHERN PLAINS. A BOUNDARY SAGS INTO THE NORTHERN HIGH PLAINS ON WEDNESDAY AND WEDNESDAY NIGHT...BUT APPEARS TO STALL OUT TO OUR WEST AND NORTH. ANY ASSOCIATED THUNDERSTORM ACTIVITY SHOULD REMAIN OUTSIDE OF THE FORECAST AREA. ANOTHER WAVE MOVES INTO THE CENTRAL PLAINS FROM THE WEST ON THURSDAY AND MAY CLIP OUR NORTHWEST IOWA COUNTIES THURSDAY EVENING AND OVERNIGHT. HIGHS BOTH DAYS WILL MAINLY BE IN THE 70S...WITH THURSDAY A FEW DEGREES WARMER THAN WEDNESDAY. BROAD RIDGING BEGINS STRENGTHENING OVER THE GREAT PLAINS AS A TROUGH SLOWLY MOVES INTO THE PACIFIC NORTHWEST. TEMPERATURES WILL CLIMB BACK TO ABOVE NORMAL INTO THE UPCOMING WEEKEND AS WARM AIR ADVECTION BUILDS IN FROM THE WEST. MID LEVEL THERMAL BOUNDARY LIFTS THROUGH THE REGION FRIDAY NIGHT INTO SATURDAY IN CONJUNCTION WITH A SHORTWAVE LIFTING OVER THE RIDGE. THIS LOOKS LIKE THE BEST POTENTIAL FOR SHOWERS AND THUNDERSTORMS FOR THE FORECAST PERIOD. WILL LEAVE IN HIGH CHANCE POPS ACROSS OUR EASTERN TWO THIRDS GIVEN SOME UNCERTAINTY IN THE TIMING AND TRACK OF THE THIS WAVE. WHILE...MODELS DO INDICATE THE STRONG RIDGING WILL KEEP PRECIPITATION CHANCES MINIMAL...WILL LEAVE SOME SCATTERED TO ISOLATED POPS IN THE SOUTHWEST MINNESOTA WHERE THE ECMWF DOES INDICATE A FEW WAVES MAY CLIP THE REGION EARLY NEXT WEEK. HIGHS WILL BE IN THE 80S AND LOWER 90S. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 608 AM CDT TUE JUL 7 2015 MVFR VISIBILITIES IN SMOKE/HAZE FROM THE INTERSTATE 29 CORRIDOR WESTWARD IN THE MORNING WILL CLEAR OUT AFTER 15Z. OTHERWISE...VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...JM LONG TERM... AVIATION...JM
Hazardous weather outlook, Jul 7, 5:07 AM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 507 AM CDT TUE JUL 7 2015 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-081015- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY- BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA- DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON- TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- 507 AM CDT TUE JUL 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
River Flood Warnings in Minnesota, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.